Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Suggest treatment for TB and jaundice

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 922 Questions
Question
Hi Dr.
I want to ask about my mother. she is suffering from tuberculosis. After taking AKT 4 for two months she is suffering from jaundice. jaundice not going low and stomach is swelling.
Posted Fri, 8 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Ajit Naniksingh Kukreja 34 minutes later
Brief Answer:
Probably Drug Induced

Detailed Answer:
Hi XXXXXXX

Thanks for writing in

It is sad your mother have developed some side effects commonly known with these type of medications

I would like to have the liver function test and an abdominal ultrasound to give a better interpretation

But primarily it appears that she is having side effect of the medicines and I would suggest you stop them and discuss with your doctor for safer alternatives

Await your revert
Regards
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for TB and jaundice 39 minutes later
Lft report attached. After jaundice doctor modified medicine with streptomycin.
 
 
Answered by Dr. Ajit Naniksingh Kukreja 1 hour later
Brief Answer:
Altered Liver Function

Detailed Answer:
Hi

Thanks for the followup

I have gone through the reports
They are showing altered liver function and I would prefer waiting with fat free diet and rest

Add a hepato-protective like Hepatogard after talking to your doctor

It might take some time for the LFT to return to normal

Hope this helps
Do write back in case of Concern
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor